Abstract

We show the existence of different regimes in spatial evolution of depolarization in turbid media characterized by a diagonal Mueller matrix (pure depolarizer). Experimental results previously published already established the existence of a first regime, where the depolarization follows a parabolic law with the thickness of stationary medium traveled by light. New experiments first confirm the existence of a second regime, which we have previously demonstrated, where the depolarization follows a linear law on a large scale. They also confirm the existence of much more complex evolution laws even under small-scale approximation. A stochastic approach is proposed to model the phenomenon. It perfectly describes all these different experimental results and allows us to analyze the behavior of the polarization in the case of solid or liquid scattering media. The influence of the measurement setup is also analyzed.

© 2016 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Spatial evolution of depolarization in homogeneous turbid media within the differential Mueller matrix formalism

Naman Agarwal, Jiho Yoon, Enric Garcia-Caurel, Tatiana Novikova, Jean-Charles Vanel, Angelo Pierangelo, Alexander Bykov, Alexey Popov, Igor Meglinski, and Razvigor Ossikovski
Opt. Lett. 40(23) 5634-5637 (2015)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (14)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (3)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (41)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription